Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Rheumatology
Volume 2018, Article ID 8192021, 4 pages
https://doi.org/10.1155/2018/8192021
Case Report

Nasal Septal Perforation in Propylthiouracil-Induced Anti-Neutrophil Cytoplasmic Antibody-Associated Vasculitis

Department of Hematology and Rheumatology, Tohoku University Graduate School of Medicine, Sendai, Japan

Correspondence should be addressed to Tsuyoshi Shirai; pj.ca.ukohot.dem@pjarihsoyust

Received 25 August 2017; Revised 13 December 2017; Accepted 8 January 2018; Published 22 March 2018

Academic Editor: Jamal Mikdashi

Copyright © 2018 Yusho Ishii et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Here, we present the case of a 29-year-old woman with nasal septal perforation and positive myeloperoxidase- (MPO-) anti-neutrophil cytoplasmic antibody (ANCA). She had been diagnosed with Graves’ disease and had been treated with propylthiouracil (PTU) for 14 months. A biopsy of the nasal septum revealed an infiltration of inflammatory cells, with no evidence of malignancy or granulomatous change. Because of the use of PTU, destructive nasal lesion, and positive MPO-ANCA, she was diagnosed with drug-induced ANCA-associated vasculitis (AAV) and was treated with prednisolone and methotrexate after the cessation of PTU. Although PTU is known to be the medicine that induces drug-induced AAV, the manifestation of nasal septal perforation in drug-induced AAV is poorly identified. This is the rare case of drug-induced AAV which manifested only nasal septal perforation.